Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 7, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 28, 2015, 8:55 AM CDT for Monona County, Woodbury County, Iowa. It took effect at Jul 28, 2015, 2:42 PM CDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2015, 8:55 AM CDT (13:55 UTC)
- In effect from
- Jul 28, 2015, 2:42 PM CDT
- Expired
- Jul 30, 2015, 9:30 AM CDT
- In force
- 43 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Monona County, IA, Woodbury County, IA
The radar
The Omaha radar (KOAX), 109 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Ditch near Hornick (HOKI4). The gauge peaked at 19.23 ft at Jul 28, 2015, 3:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 26.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06602020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
237
WGUS43 KFSD 281355
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 AM CDT TUE JUL 28 2015
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
West Fork Ditch Near Hornick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
Four to six inches of rain has fallen between Moville and Hornick.
Runoff from these rains will cause rapid rises on the West Fork Ditch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC133-193-291755-
/O.NEW.KFSD.FL.W.0007.150729T0142Z-150730T1430Z/
/HOKI4.1.ER.150729T0142Z.150729T0600Z.150729T1430Z.NO/
855 AM CDT TUE JUL 28 2015
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The West Fork Ditch Near Hornick.
* from this evening to Thursday morning.
* At 08AM Tuesday the stage was 11.0 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...Rise above flood stage by 9 PM Tuesday and crest near
21.0 feet around midnight.The river will fall below flood stage
Wednesday morning.
* At stages near 22.0 feet...All agricultural land immediately
adjacent to the ditch will be flooded and the communities of
Hornick and Holly Springs will have flood problems if the levees
fail.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
HOKI4 20.0 11.01 Tue 8 AM 21.0 Wed 1 AM
MG2 follow-up statements
949
WGUS83 KFSD 281632
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1132 AM CDT TUE JUL 28 2015
...The Flood Warning continues for the following rivers in Iowa...
West Fork Ditch Near Hornick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC133-193-292032-
/O.EXT.KFSD.FL.W.0007.150728T1942Z-150730T0949Z/
/HOKI4.1.ER.150728T1942Z.150729T0000Z.150729T0949Z.NO/
1132 AM CDT TUE JUL 28 2015
The Flood Warning continues for
The West Fork Ditch Near Hornick.
* from this afternoon to late Wednesday night.
* At 11AM Tuesday the stage was 18.0 feet.
* Flood stage is 20.0 feet.
* Forecast...Rise above flood stage by 3 PM Tuesday and crest near
21.0 feet by 7 PM Tuesday.The river will fall below flood stage
early on Wednesday July 29.
* At stages near 22.0 feet...All agricultural land immediately
adjacent to the ditch will be flooded and the communities of
Hornick and Holly Springs will have flood problems if the levees
fail.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
HOKI4 20.0 18.04 Tue 11 AM 21.0 Tue 7 PM
MG455
WGUS83 KFSD 282139
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
439 PM CDT TUE JUL 28 2015
...The Flood Warning is cancelled for the following rivers in Iowa...
West Fork Ditch Near Hornick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC133-193-282209-
/O.CAN.KFSD.FL.W.0007.000000T0000Z-150730T0949Z/
/HOKI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
439 PM CDT TUE JUL 28 2015
The Flood Warning is cancelled for
The West Fork Ditch Near Hornick.
* At 04PM Tuesday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is near crest now and will remain below flood
stage.
* At stages near 20.0 feet...Large areas of agricultural land will
flood if the levees fail.
&&
LAT...LON 4234 9613 4234 9607 4227 9606 4221 9609
4221 9614 4227 9611
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
HOKI4 20.0 19.22 Tue 4 PM 19.3 Tue 7 PM
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 28, 6:48 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 28, 6:48 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 648 AM CDT TUE JUL 28 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 351 AM CDT TUE JUL 28 2015 UNSEASONABLY STRONG WAVE MOVING ALONG THE INTERNATIONAL BORDER EARLY THIS MORNING...WITH STRONG WARM LAYER ALOFT AND LOW LEVEL JET ACROSS THE CWA. MCS WITH ORIGINS IN WESTERN HIGH PLAINS CONTINUES TO WORK EASTWARD ACROSS THE AREA EARLY THIS MORNING...FEATURING MAINLY SUB SEVERE WINDS AND HEAVY RAINFALL TO THIS POINT. SUSTAINING UPPER FORCING IS LIFTING NORTHWARD AWAY FROM THE AREA... AND SQUALL LINE PUSHING TOWARD A BIT MORE STABLE CONDITIONS OVERALL. SEE NO REASON THAT CONVECTIVE LINE WILL NOT CONTINUE TO MAINTAIN IN A GRADUALLY WEAKENING STATE AS IT PUSHES EAST AT 40 MPH THROUGH THE EARLY MORNING HOURS. LOW LEVEL SHEAR VECTORS SUGGEST MAY HAVE TO WATCH FOR BREAKDOWN TO A FEW VORTICES...BUT HAVE BEEN UNABLE TO ESTABLISH PERSISTENT ENOUGH UPDRAFTS ALONG THE LEADING EDGE TO THIS POINT... AND PROSPECT FOR KEEPING FOCUSED UPDRAFTS WILL NOT GET ANY BETTER WITH THE STATE OF THE AIRMASS. BOUNDARY WILL START TO LAY OUT A BIT MORE THROUGH THE SOUTHERN CWA WITH TIME EARLY MORNING...AND HAVE LINGERED SOME CHANCE LEVEL POPS INTO MID TO LATE MORNING ALONG THE LOWER MISSOURI VALLEY. MAIN SURFACE BOUNDARY AND SHARPER DRYING BACK WEST OF THE CWA AT 09Z...AND THIS MOISTURE DISCONTINUITY WILL PROVIDE THE NEXT CHANCE FOR PRECIPITATION DURING THE AFTERNOON HOURS. HOWEVER...WARM TEMPS ALOFT AND MODIFICATION OF THE AIRMASS BY SQUALL LINE WILL PROVE DIFFICULT TO DESTABILIZATION. ALTHOUGH SURFACE BOUNDARY HAS TRENDED JUST A TOUCH SLOWER THAN EARLIER RUN... QUESTION WHETHER WILL BE ABLE TO REACH A RENEWED CONVECTIVE POINT NEAR THE BOUNDARY AS IT WORKS TO CLEAR THE CWA DURING THE AFTERNOON. ENOUGH OF A CAP INDICATED ON FAIRLY WARM RAP TO REALLY LIMIT ANY POP MENTION TO LOWER CHANCE...AND SHOULD BE LARGELY CLEAR OF THE FAR SOUTHEAST CWA BY 00-01Z. ANY STORMS THAT DO FORM WOULD HAVE A CONDITIONAL SEVERE HAIL OR WIND THREAT ACROSS THE SOUTHEAST CWA AFTER 19-20Z. LIKELY GOING TO BE BIT SLOWER RELAXING HUMIDITY IN THE SOUTHERN AND EASTERN AREAS WITH BOUNDARY STILL WELL BACK IN NW IA AND SW MN BY 18Z...BUT EVENTUAL PASSAGE OF FRONT WILL BRING NOTICEABLY LOWER DEWPOINTS. STRONGER PUSH OF COOLING ALOFT WILL SETTLE IN TONIGHT AS UPPER LOW MOVES NORTH OF THE AREA...WITH WESTERN WINDS DECOUPLING SOME ACROSS THE SOUTH COMPARED TO NORTH. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 351 AM CDT TUE JUL 28 2015 WEDNESDAY AND THURSDAY BOTH LOOKING DRY AND WARM. WEDNESDAY ALSO LOOKING A BIT WINDY...ESPECIALLY NORTH OF INTERSTATE 90 WHERE A FEW GUSTS OF 30 TO 35 MPH ARE LIKELY. BY THURSDAY THE GRADIENT WILL WEAKEN BUT THE LOW LEVEL AIR MASS LOOKS A BIT WARMER. HIGHS WEDNESDAY IN THE LOWER TO MID 80S AND THURSDAY THE MID 80S TO LOWER 90S. IN THE OUTER PERIODS(FRIDAY THROUGH MONDAY)...NORTHWEST FLOW ALOFT IN PLACE THROUGH THE PERIOD WITH HIGHS MAINLY IN THE 80S AND LOWS MAINLY IN THE 60S. SATURDAY STILL LOOKING LIKE THE DAY WHEN IT COULD GET HOTTEST SO WILL KEEP SOME 90S ACROSS THE AREA. HUMIDITY WILL ALSO BE PRETTY NORMAL FOR THIS TIME OF YEAR...MAYBE JUST A TOUCH BELOW NORMAL...WITH DEW POINTS IN THE 60S. WILL MAINTAIN SOME SMALL CHANCES FOR THUNDERSTORMS SATURDAY THROUGH MONDAY BUT AT THIS TIME NOT CONFIDENT ENOUGH TO ADD ANYTHING OTHER THAN THAT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 647 AM CDT TUE JUL 28 2015 MAIN ISSUES WITH AVIATION DEAL WITH DEPARTING CONVECTION IN NORTHWEST IOWA...AND POTENTIAL FOR REDEVELOPMENT THIS AFTERNOON. COULD YET SEE A COUPLE OF SHOWERS AROUND KSUX THROUGH THIS MORNING. WAKE OF CONVECTIVE LINE BACK TO LOCATION OF THE FRONTAL ZONE IN THE WESTERN CWA COULD SEE A BRIEF PERIOD OF MVFR CEILINGS. OTHERWISE...WIND GUSTS OF 25 TO 30 KNOTS WILL BE POSSIBLE AS MIXING INCREASES BEHIND BOUNDARY LATER THIS MORNING AND AFTERNOON. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...CHAPMAN LONG TERM...08 AVIATION...CHAPMAN
Hazardous weather outlook, Jul 28, 5:08 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 508 AM CDT TUE JUL 28 2015 IAZ001-002-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050- 052>069-291015- LYON IA-OSCEOLA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD- SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD- BON HOMME-YANKTON- 508 AM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS EVENING AND OVERNIGHT. IAZ003-012>014-020>022-031-032-NEZ013-014-SDZ070-071-291015- DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-DIXON-DAKOTA-CLAY SD-UNION- 508 AM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHEAST NEBRASKA AND NORTHWEST IOWA EARLY THIS MORNING. HEAVY RAIN MAY CAUSE SOME TRAVEL PROBLEMS WITH 1 TO 2 INCHES POSSIBLE IN AN HOUR OR TWO. A FEW OF THE STORMS MAY ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL THROUGH SUNRISE. AN ISOLATED THUNDERSTORM THIS AFTERNOON COULD PRODUCE 60 MPH WINDS AND HALF DOLLAR SIZED HAIL IF THUNDERSTORMS CAN REDEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL GENERALLY NOT BE NEEDED TONIGHT.
In the hours before
Local storm report, Jul 28, 8:15 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
815 AM CDT TUE JUL 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD HORNICK 42.23N 96.10W
07/28/2015 WOODBURY IA EMERGENCY MNGR
FLASH FLOODING OF ROADS NEAR HIGHWAY 141 AND
K64.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:54 AM CDT | Flash Flood Warning | FSD | Cherokee, Ida, Woodbury | 3 hr |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.